Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 26, 2014, 6:02 PM CDT for 4 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2014, 6:02 PM CDT (23:02 UTC)
- Expired
- May 26, 2014, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brazoria County, TX, Fort Bend County, TX, Harris County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 56 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:02 PM CDT | FLASH FLOOD | 2 Wnw Aldine, TX | COMMUNITY STREETS FLOODED... WATER UP TO SIDE WALKS OF STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971
WGUS54 KHGX 262302
FFWHGX
TXC039-157-201-473-270200-
/O.NEW.KHGX.FF.W.0005.140526T2302Z-140527T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
602 PM CDT MON MAY 26 2014
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN WALLER COUNTY IN SOUTHEAST TEXAS...
FORT BEND COUNTY IN SOUTHEAST TEXAS...
NORTH CENTRAL BRAZORIA COUNTY IN SOUTHEAST TEXAS...
* UNTIL 900 PM CDT
* AT 558 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
A LINE OF THUNDERSTORMS PRODUCING HEAVY RAIN OVER HOUSTON. 3 TO 5
INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS EXPECTED TO CONTINUE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTHWESTERN PASADENA...PEARLAND...SUGAR LAND...MISSOURI CITY...
ROSENBERG...ALVIN...STAFFORD...SOUTH HOUSTON...BELLAIRE...HUMBLE...
WEST UNIVERSITY PLACE...KATY...RICHMOND...GALENA PARK...TOMBALL...
JACINTO CITY...JERSEY VILLAGE...MANVEL...BROOKSHIRE AND HUNTERS
CREEK VILLAGE.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
FLOOD WATERS ARE MOVING THROUGH LOWER SOUTH MAYDE CREEK THAT ARE 2
FEET OUT OF BANKS. BUFFALO BAYOU NEAR KATY IS AT BANKFUL. FLOODING
HAS BEEN REPORTED AT THE GRAND PARKWAY AND THE WEST PARK TOLLWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2946 9525 2945 9596 2983 9601 3006 9583
3012 9555 3002 9529 2980 9517
$$
39What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 4:04 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 26, 4:04 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 404 PM CDT MON MAY 26 2014 .DISCUSSION... PROPAGATION OF THE OVERNIGHT PCPN THROUGH SE TX THIS AFTN LIKELY HELPED BY SPLITTING JET ALOFT/INFLUX OF ABUNDANT LOW-LEVEL MOIST- URE FROM THE GULF. SAVE FOR THE LEADING TSRA (WHICH PROMPTED THE WARNINGS) THE REST OF THE ACTIVITY SHOULD CONTINUE TO BE GENERAL- LY MODERATE/HEAVY RAINFALL PRODUCERS. NOT SEEING MUCH BEHIND THE SYSTEM...SO WITH THE LOSS OF DAYTIME HEATING WILL EXPECT A BREAK OVERNIGHT. BUT PER WV IMAGERY ADDITIONAL DISTURBANCES SEEM TO BE HEADED THIS WAY. AND SO...THE FCST FOR THE NEXT FEW DAYS SHOULD REMAIN ON THE ACT- IVE SIDE WITH THE SLOW APPROACH/POSSIBLE STALLING OF THE MAIN UP- PER LOW OVER SE TX. MOST NOTICEABLE DIFFERENCES FOR THE 12Z RUNS SEEM TO BE WITH THE END OF PCPN CHCS...WHICH COULD EXTEND TO SAT. OTHERWISE NOT TOO MANY CHANGES WITH THE GRIDS AS MODELS ARE/HAVE BEEN HANDLING THIS SYSTEM RATHER CONSISTENTLY. GIVEN THE PROGGED DYNAMICS AND ONGOING TRENDS THE FCST OF POSSIBLE SEVERE WX/HEAVY RAINS FOR THE NEXT COUPLE OF DAYS LOOK REASONABLE AT THIS POINT. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 70 83 69 83 70 / 60 60 50 50 30 HOUSTON (IAH) 71 84 70 84 71 / 70 50 40 60 40 GALVESTON (GLS) 74 83 73 83 74 / 60 30 40 60 40 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 26, 3:58 AM CDT, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 358 AM CDT MON MAY 26 2014 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-271200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 358 AM CDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY...BUT SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WITH A SLOW MOVING STORM SYSTEM MOVING INTO THE STATE...EXPECT SHOWER AND THUNDERSTORM COVERAGE TO INCREASE ACROSS THE AREA. FOR THE WEEK...SOME PARTS OF SOUTHEAST TEXAS COULD RECEIVE LOCALLY HEAVY RAINFALL...WITH TOTALS OF AT LEAST 2 TO 4 INCHES POSSIBLE. FLOOD WATCHES MIGHT BE NEEDED. IN ADDITION TO A POTENTIAL HEAVY RAIN EVENT...SOME STRONG TO SEVERE THUNDERSTORM DEVELOPMENT COULD OCCUR AS THE SYSTEM SLOWLY MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED DURING THE WEEK.
In the hours before
Local storm report, May 26, 2:50 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
250 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FUNNEL CLOUD 3 SW WHARTON 29.29N 96.13W
05/26/2014 WHARTON TX EMERGENCY MNGR
WHARTON OEM REPORTED A FUNNEL CLOUD NEAR PIERCE TX
&&
EVENT NUMBER HGX1400096
39Local storm report, May 26, 3:07 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
307 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 5 NE WHARTON 29.37N 96.04W
05/26/2014 WHARTON TX EMERGENCY MNGR
TREES BLOWN DOWN AND WINDOWS BLOWN OUT OF HOUSES IN
HUNGERFORD NEAR COUNTY ROAD 218 AND HIGHWAY 60.
&&
EVENT NUMBER HGX1400097
39Special weather statement, May 26, 4:43 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 443 PM CDT MON MAY 26 2014 TXZ212-213-227-262230- HARRIS TX-WALLER TX-FORT BEND TX- 443 PM CDT MON MAY 26 2014 ...SPECIAL WEATHER STATEMENT... AT 442 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CINCO RANCH...OR NEAR ELDRIDGE / WEST OAKS...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. FUNNEL CLOUDS ARE ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... KATY...JERSEY VILLAGE...ELDRIDGE / WEST OAKS...SPRING BRANCH WEST... MISSION BEND...SPRING BRANCH NORTH...PECAN GROVE...ADDICKS PARK TEN...GREATER GREENSPOINT...FULSHEAR...CINCO RANCH...CARVERDALE... CYPRESS...WILLOWBROOK...WESTBRANCH...FAIRBANKS / NORTHWEST CROSSING...FOUR CORNERS...GREATER INWOOD...BRIAR FOREST AND ADDICKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR . LAT...LON 2961 9571 2969 9589 3007 9576 2995 9544 TIME...MOT...LOC 2142Z 207DEG 14KT 2972 9576
Local storm report, May 26, 5:07 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
507 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM FLASH FLOOD 6 SSW KATY 29.72N 95.86W
05/26/2014 FORT BEND TX BROADCAST MEDIA
WATER INTERSECTION OF GRANDPARKWAY AND WESTPARK TOLLWAY
NEAR CINCO RANCH.
&&
EVENT NUMBER HGX1400098
39Special weather statement, May 26, 5:42 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 542 PM CDT MON MAY 26 2014 TXZ199-200-213-262330- HARRIS TX-LIBERTY TX-MONTGOMERY TX- 542 PM CDT MON MAY 26 2014 ...SPECIAL WEATHER STATEMENT... AT 541 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BUSH INTERCONTINENTAL AIRPORT...OR NEAR SPRING...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUMBLE...KINGWOOD...SPRING...GREATER GREENSPOINT...ALDINE...PATTON VILLAGE...ROMAN FOREST...WOODBRANCH...PLUM GROVE...SPLASHTOWN...BUSH INTERCONTINENTAL AIRPORT...ATASCOCITA...LAKE HOUSTON...NEW CANEY AND PORTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DON'T DROWN. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. FUNNEL CLOUDS WILL ALSO BE POSSIBLE WITH THIS STORM. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR . LAT...LON 2992 9542 3005 9549 3025 9500 2995 9496 TIME...MOT...LOC 2241Z 249DEG 13KT 3000 9538
Special weather statement, May 26, 5:44 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
544 PM CDT MON MAY 26 2014
TXZ200-213-214-227-237-238-262330-
BRAZORIA TX-GALVESTON TX-HARRIS TX-LIBERTY TX-CHAMBERS TX-
FORT BEND TX-
544 PM CDT MON MAY 26 2014
...SPECIAL WEATHER STATEMENT...
AT 543 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST LITTLE YORK /
HOMESTEAD TO NEAR BONNEY...AND MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PASADENA...PEARLAND...LEAGUE CITY...NORTHWESTERN BAYTOWN...
FRIENDSWOOD...LA PORTE...DEER PARK...ALVIN...NORTHERN ANGLETON...
DICKINSON...SOUTH HOUSTON...SANTA FE...NORTHWESTERN SEABROOK...GALENA
PARK...JACINTO CITY...WEBSTER...HITCHCOCK...MANVEL...MIDTOWN HOUSTON
AND CLEAR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON'T DROWN.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
.
LAT...LON 2971 9501 2975 9504 2975 9506 2978 9504
2975 9507 2970 9506 2973 9503 2970 9503
2970 9501 2922 9513 2920 9547 2995 9538
2997 9494
TIME...MOT...LOC 2243Z 253DEG 11KT 2989 9532 2927 9542The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:15 AM CDT | Special Weather Statement | HGX | Jackson | 60 min |
| May 26, 11:08 AM CDT | Areal Flood Advisory | HGX | Jackson, Wharton | 112 min |
| May 26, 12:15 PM CDT | Flash Flood Warning | HGX | Jackson | 3 hr |
| May 26, 1:06 PM CDT | Areal Flood Advisory | HGX | Wharton | 114 min |
| May 26, 2:14 PM CDT | Special Weather Statement | HGX | Fort Bend | 46 min |
| May 26, 2:16 PM CDT | Tornado Warning | HGX | Fort Bend, Wharton | 29 min |
| May 26, 2:46 PM CDT | Tornado Warning | HGX | Fort Bend | 29 min |
| May 26, 3:16 PM CDT | Tornado Warning | HGX | Fort Bend, Harris | 29 min |
| May 26, 3:35 PM CDT | Flash Flood Warning | HGX | Wharton | 3 hr |
| May 26, 3:43 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris, Waller | 47 min |
| May 26, 4:16 PM CDT | Flash Flood Warning | HGX | Fort Bend, Harris, Waller | 119 min |
| May 26, 4:43 PM CDT | Special Weather Statement | HGX | Harris | 47 min |
| May 26, 4:59 PM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 51 hr |
| May 26, 5:35 PM CDT | River Flood Warning | HGX | Harris | 60 hr |
| May 26, 5:42 PM CDT | Special Weather Statement | HGX | Harris | 48 min |
| May 26, 5:44 PM CDT | Special Weather Statement | HGX | Harris | 46 min |
| May 26, 6:35 PM CDT | Special Weather Statement | HGX | Chambers, Liberty | 40 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.